MAUDE Adverse Event Report: CONVATEC INC CURE PRODUCTS; CATHETER, UROLOGICAL

CONVATEC INC CURE PRODUCTS; CATHETER, UROLOGICAL
Model Number ULTRA M14
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Type of Reportable Event Serious Injury
Event or Problem Description
End user states he has used this catheter since (b)(6) 2022.He caths 2 x a day for retention and prevention of hydronephrosis.He states "many years ago he had systemic vascularitis and was on a medicine called cytotoxin which affected his bladder lining and he developed bladder cancer." he mentions that "since he has started cathing in his life since (b)(6) 2022 he has gotten "4 or 5 utis".He said it is due to resistant bacteria he has in his bladder.He specifically said he does not think it is the fault of this catheter at all.He said lately he has been doing "pretty good" recently and his last uti was a few weeks ago.His symptoms are typically burning, urgency and leakage.Most of the time he goes in for a ua and urine culture and gets prescribed an antibiotic.His last uti he said they did not have him do that and just prescribed him medication on the phone as it was a weekend call.He mentioned he has had the antibiotic bactrim twice and then they had to switch antibiotics after one of his past urine cultures and he didn't have problems after that.He could not remember names of the other antibiotics.He said he is careful in wiping down his hands and outer packaging of his catheter/ iodine prep pad with disinfectant wipes and then washes his hands with antibacterial wipes, wipes on a clean hand towel and then uses the iodine wipe on his meatus and uses the no touch sleeve never contaminating the catheter.He is working with his md regarding these utis but lately has been doing well.Again, he said he does not think his utis are caused by the ultram14 catheter.".
 
Additional Manufacturer Narrative
Age 70 years.Based on the available information, this event is deemed to be a serious injury.This complaint has been evaluated.No lot number is available.A detailed investigation or batch review cannot be conducted.Therefore, this evaluation will be closed.This issue will be monitored through the post market product monitoring review process.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.(b)(4).

Brand Name
CURE PRODUCTS
Common Device Name
CATHETER, UROLOGICAL
Manufacturer (Section D)
CONVATEC INC
211 american avenue
greensboro NC
Manufacturer (Section G)
CONVATEC INC
211 american avenue
greensboro NC
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key16664178
Report Number1049092-2023-00042
Device Sequence Number17625685
Product Code KOD
UDI-Device Identifier00815947021069
UDI-Public00815947021069
Combination Product (Y/N)N
Initial Reporter StateOH
PMA/510(K) Number
K080881
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberULTRA M14
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/30/2023
Initial Report FDA Received Date04/03/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale